Alert archive / Idaho / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 8, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 23, 2021, 5:18 PM MDT for Elmore County, Owyhee County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 5:18 PM MDT (23:18 UTC)
- Expired
- Jun 23, 2021, 6:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 77 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -549 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WUUS55 KBOI 232318 SVRBOI IDC039-073-240000- /O.NEW.KBOI.SV.W.0008.210623T2318Z-210624T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boise ID 518 PM MDT Wed Jun 23 2021 The National Weather Service in Boise has issued a * Severe Thunderstorm Warning for... Western Elmore County in southwestern Idaho... West central Owyhee County in southwestern Idaho... * Until 600 PM MDT.. * At 517 PM MDT, a severe thunderstorm was located over Toy Pass, or 46 miles south of Nampa, moving north at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Silver City and Delamar Mine around 540 PM MDT. Oreana around 550 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4265 11638 4265 11677 4312 11699 4310 11611 TIME...MOT...LOC 2317Z 183DEG 16KT 4290 11659 HAIL...0.88IN WIND...60MPH $$ SH
1 follow-up statement
755
WWUS55 KBOI 232357
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
557 PM MDT Wed Jun 23 2021
IDC039-073-240006-
/O.EXP.KBOI.SV.W.0008.000000T0000Z-210624T0000Z/
Elmore ID-Owyhee ID-
557 PM MDT Wed Jun 23 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ELMORE AND WEST
CENTRAL OWYHEE COUNTIES WILL EXPIRE AT 600 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4265 11638 4265 11677 4312 11699 4310 11611
TIME...MOT...LOC 2356Z 183DEG 16KT 4307 11658
$$
SHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:01 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 23, 3:01 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Boise ID
301 PM MDT Wed Jun 23 2021
.SHORT TERM...Tonight through Friday night...Thunderstorms are
developing along the NV border in OR and Idaho this afternoon.
These storms will slowly drift northward during the afternoon in
southeast Oregon, but will generally stay south of the Snake Basin
in Idaho. Heavy rain and gusty outflow winds up to 45 mph will be
the main threat with the storms. Elsewhere will see partly cloudy
skies with increasing clouds this evening. Gusty outflow winds may
reach the Treasure and Magic Valleys this evening, but not
expecting the magnitude of last night. A weak cold front will
bring slightly cooler and drier conditions on Thursday and Friday.
Showers and thunderstorms are possible near the NV border on
Thursday and Friday with mostly clear skies elsewhere.
Temperatures will remain around 5-10 degrees above normal.
.LONG TERM...Saturday through Wednesday...Very hot and dry. A
large and very warm upper level high pressure ridge will remain
over southwest Canada and the northwest U.S. through Tuesday. Many
locations will see near-record to record heat over the weekend
and into early next week, with highs around 20 degrees above
normal.
&&
.AVIATION...Mostly VFR. Isolated showers and thunderstorms, becoming
more widespread after 00z/Thu, with gusty winds and reduced
visibilities in blowing dust. Clearing after 06z/Thu. Patchy late
night/early morning valley fog in the west central Idaho mountains.
Surface winds: Variable less than 15 kts, except local gusts to 40-
50 kts near showers. Winds aloft at 10k feet MSL: west to southwest
20 to 35 kts. Hot temperatures this week will lead to increased
density altitude.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Excessive Heat Watch from Sunday afternoon through Wednesday
evening IDZ011>016-028>030-033.
Red Flag Warning until 10 PM MDT this evening IDZ423-426.
OR...Excessive Heat Watch from Sunday afternoon through Wednesday
evening ORZ061>064.
Red Flag Warning until 10 PM MDT /9 PM PDT/ this evening
ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...KA
LONG TERM....JT
AVIATION.....JTIn the hours before
Special weather statement, Jun 23, 4:22 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Boise ID 422 PM MDT Wed Jun 23 2021 ORZ061-063-232245- Malheur County OR-Harney County OR- 422 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY AND WEST CENTRAL MALHEUR COUNTIES UNTIL 445 PM MDT/345 PM PDT/... At 421 PM MDT/321 PM PDT/, Doppler radar was tracking a strong thunderstorm over Antelope Spring, or 27 miles west of Rome, moving north at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Table Mountain, Saddle Butte Lava Tube, Ryegrass Butte, Turnbull Peak, Follyfarm Flat, Heath Lake and Antelope Spring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4276 11807 4282 11829 4314 11825 4302 11770 TIME...MOT...LOC 2221Z 202DEG 31KT 4286 11815 SH
Special weather statement, Jun 23, 4:56 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Boise ID 456 PM MDT Wed Jun 23 2021 IDZ014-015-029-232330- Upper Treasure Valley ID-Southwest Highlands ID-Owyhee Mountains ID- 456 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OWYHEE COUNTY UNTIL 530 PM MDT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near Triangle, or 49 miles southwest of Mountain Home, moving north at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mud Flat Spring, Slack Mountain, Rough Mountain, Triangle, Poison Creek Rec Site, Doyle Mountain, Toy Pass, Indian Meadows, Black Warrior Mountain, Big Springs Ranch and Hackberry Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4256 11633 4253 11679 4297 11693 4295 11612 TIME...MOT...LOC 2256Z 183DEG 17KT 4276 11653 SH
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:08 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 36 min |
| Jun 22, 6:40 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 50 min |
| Jun 22, 7:14 PM MDT | Dust Storm Warning | BOI | Ada, Boise, Canyon, Gem, Payette | 31 min |
| Jun 22, 7:35 PM MDT | Dust Storm Warning | BOI | Ada, Elmore, Owyhee | 55 min |
| Jun 22, 7:45 PM MDT | Dust Storm Warning | BOI | Adams, Boise, Camas, Elmore, Gem, Payette and 2 more | 90 min |
| Jun 22, 7:55 PM MDT | Special Weather Statement | BOI | Ada, Canyon, Payette | 50 min |
| Jun 22, 8:36 PM MDT | High Wind Warning | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 8 more | 3 hr |
| Jun 22, 9:16 PM MDT | Special Weather Statement | BOI | Adams | 59 min |
| Jun 22, 9:35 PM MDT | Special Weather Statement | BOI | Valley | 40 min |
| Jun 22, 10:46 PM MDT | Special Weather Statement | BOI | Adams | 59 min |
| Jun 23, 8:07 AM MDT | Red Flag Warning | BOI | Owyhee, Twin Falls | 14 hr |
| Jun 23, 2:33 PM MDT | Excessive Heat Watch | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 8 more | 24 hr |
| Jun 23, 4:56 PM MDT | Special Weather Statement | BOI | Owyhee | 34 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.